Presumed pharmacologically induced change from upbeat- to downbeat nystagmus in a patient with Wernicke's encephalopathy

  • Kastrup O
  • Maschke M
  • Keidel M
 et al. 
  • 4

    Readers

    Mendeley users who have this article in their library.
  • 7

    Citations

    Citations of this article.

Abstract

A case of Wernicke's encephalopathy due to proven thiamine deficiency suffering from upbeat nystagmus (UN) changing to downbeat nystagmus (DN) after a latency of 1 year is presented. The case was also notable for the finding of positive oligoclonal bands in the CSF. The underlying pathophysiological mechanisms and a possible effect of baclofen treatment are discussed. © 2004 Elsevier B.V. All rights reserved.

Author-supplied keywords

  • Baclofen
  • Downbeat nystagmus
  • Upbeat nystagmus
  • Wernicke' encephalopathy

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

Authors

  • O. Kastrup

  • M. Maschke

  • M. Keidel

  • H. C. Diener

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free